Arkansas, 2012

Wildfire in Arkansas, February 25 to 26, 2012

February 25 to 26, 2012 · NWS LZK · 1 event in 1 county or zone

Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 25th and 26th, a wildfire 5 miles southeast of Snowball in Searcy County burned 232 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Low humidities and gusty winds made conditions favorable for wildfires late in February. On the 25th and 26th, a wildfire 5 miles southeast of Snowball in Searcy County burned 232 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 25, 5:41 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 25, 5:41 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 PM CST SAT FEB 25 2012

.AVIATION...

00Z TAF PACKAGE VERY SIMILAR TO THE 18Z PACKAGE FROM EARLIER THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.
OVERNIGHT WINDS WILL BE LIGHT INITIALLY...NEAR CALM IN PLACES LIKE
KHOT...BUT WILL GRADUALLY PICK UP A SUSTAINED SOUTHERLY COMPONENT
AFTER MIDNIGHT AS LOW PRESSURE STRENGTHENS IN THE PLAINS. EXPECT
WINDS TO BE ROUGHLY 19012G18KT ACROSS MUCH OF THE STATE AFTER
14-16Z TIME FRAME...COMING UP EARLIEST IN THE NORTH NEAR KHRO DUE
TO HIGHER ELEVATION...THEN SPREADING TO THE LOWLANDS AS DAYTIME
MIXING COMMENCES. WILL CONTINUE TO SEE FEW-SCT250 CLOUDS OVER THE
STATE THROUGH THE PERIOD...BUT SHOULD ALSO SEE FEW-SCT BASES
AROUND 5K FT DEVELOP OVER SOUTHERN SITES AFTER 15Z SUN MORNING.

&&

.PREV DISCUSSION... /ISSUED 238 PM CST SAT FEB 25 2012/

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
HIGH PRESSURE WILL PASS EAST OF THE AREA TONIGHT. WINDS WILL TURN
BACK AROUND TO THE SOUTHEAST/SOUTH...WITH DEWPOINTS SLOWLY
INCREASING OVER THE NEXT SEVERAL DAYS. WE/LL ALSO NOTICE A WARMING
TREND IN TEMPERATURES...WITH WIDESPREAD READINGS IN THE 60S ON
SUNDAY AND MONDAY.

A STORM SYSTEM WILL APPROACH THE REGION FROM THE SOUTHWEST MONDAY NIGHT...
WITH SHOWERS AND THUNDERSTORMS BECOMING POSSIBLE BY EARLY TUESDAY
MORNING. BETTER SHOT AT SHOWERS AND THUNDERSTORMS WILL COME
TUESDAY AFTERNOON AND NIGHT...AS A COLD FRONT MOVES THROUGH THE
REGION.

THE FRONT WILL BRING THE POSSIBILITY OF A FEW STRONG STORMS...
PRIMARILY ACROSS THE EASTERN HALF OF ARKANSAS. THERE ARE A FEW
CAVEATS THOUGH...

PRECIPITATION AND CLOUDS AHEAD OF THE FRONT WILL LIKELY LIMIT THE
SURFACE-BASED DESTABILIZATION POTENTIAL. ALSO...THE STRONGEST
UPPER SUPPORT WILL BE WELL TO THE NORTH OF THE STATE...AND IT
APPEARS THE STRONGEST LOW-LEVEL MOISTURE RETURN WILL BE TO THE
EAST OF THE AREA. AS ALWAYS THIS FAR OUT...DETAILS WILL BECOME
CLEARER AS THE POTENTIAL EVENT GETS CLOSER...AND WE WILL CONTINUE
TO MONITOR.

THE FRONT SHOULD CLEAR THE AREA LATE TUESDAY NIGHT...WITH DRIER
AIR MOVING IN BEHIND IT.

LONG TERM...WEDNESDAY THROUGH SATURDAY
COLD FRONT WILL BE EXITING THE STATE TO THE EAST AT THE START OF THE
LONG TERM...WITH PRECIP CHANCES DECREASING FROM NW TO SE THROUGHOUT
WED. BY THU...SFC HIGH PRESSURE WILL BE IN PLACE ACROSS THE
STATE...WITH COOLER TEMPS AND DRIER CONDITIONS EXPECTED. BY LATE THU
HOWEVER...THIS SFC HIGH WILL SHIFT EAST...WITH SRLY FLOW RETURNING
TO THE REGION. BY FRI...DEEP MOISTURE RETURN WILL BE WELL UNDERWAY
AS ANOTHER DEEP UPPER TROUGH SLIDES EAST ACROSS THE PLAINS. AS A
RESULT...ANOTHER STRONG COLD FRONT WILL SLIDE EAST ACROSS THE STATE
ON FRI...WITH SHOWERS AND THUNDERSTORMS EXPECTED ALONG AND AHEAD OF
THIS FRONT. AS USUAL...IT WOULD BE TOO EARLY TO PINPOINT WHAT...IF
ANY...SVR WX POTENTIAL EXISTS THAT FAR OUT...BUT THE OVERALL PATTERN
SETUP WOULD TEND TO LEAN TOWARDS SOME TYPE OF SVR WX POTENTIAL
ACROSS THE CENTRAL AND SRN MS RIVER VALLEY REGION ON FRI AND FRI
NIGHT. WILL CONTINUE TO MONITOR THIS SCENARIO CLOSELY OVER THE NEXT
SEVERAL DAYS AS NEW DATA IS ANALYZED.

BY NEXT WEEKEND...MUCH OF AR WILL LIKELY BE ON THE WEST SIDE OF THE
COLD FRONT...WITH HIGH PRESSURE DIVING SOUTH OUT OF CANADA AS THE
LARGER SCALE TROUGH AXIS DIVES SE ACROSS THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     55  35  62  40 /   0   0   0  10
CAMDEN AR         64  35  67  45 /   0   0   0  10
HARRISON AR       53  36  63  37 /   0   0   0  10
HOT SPRINGS AR    62  38  64  42 /   0   0   0  10
LITTLE ROCK   AR  60  36  65  42 /   0   0   0  10
MONTICELLO AR     62  38  65  44 /   0   0   0  10
MOUNT IDA AR      62  36  64  41 /   0   0   0  10
MOUNTAIN HOME AR  53  33  63  38 /   0   0   0  10
NEWPORT AR        53  37  62  40 /   0   0   0  10
PINE BLUFF AR     58  37  64  43 /   0   0   0  10
RUSSELLVILLE AR   60  32  64  39 /   0   0   0  10
SEARCY AR         57  32  59  38 /   0   0   0  10
STUTTGART AR      55  37  62  42 /   0   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...64
Hazardous weather outlook, Feb 25, 5:00 AM CST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT FEB 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AFTER HIGH PRESSURE MAKES FOR A DRY WEEKEND...A STRONG STORM SYSTEM
WILL CROSS THE PLAINS ON TUESDAY AND TUESDAY NIGHT. IT APPEARS AS
THOUGH SEVERE WEATHER POTENTIAL COULD DEVELOP OVER ARKANSAS LATE
TUESDAY AND TUESDAY NIGHT. HOWEVER...MUCH UNCERTAINTY STILL EXISTS
WITH THE DETAILS ON THIS SYSTEM AND THESE DETAILS WILL BE MONITORED
CLOSELY OVER THE NEXT SEVERAL DAYS.

ANOTHER SYSTEM WILL CROSS THE PLAINS AND BRING CHANCES FOR SHOWERS
AND THUNDERSTORMS BACK TO ARKANSAS ON FRIDAY. IT REMAINS TOO EARLY
TO DETERMINE THE EXACT THREAT FOR SEVERE WEATHER...BUT THIS PERIOD
WILL ALSO BE MONITORED CLOSELY IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Searcy

When
February 25, 9:00 PM CST to February 26, 4:40 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359243.